Drug overdose: symptoms, signs, death

How dangerous a drug overdose

The life expectancy of an addict is small – the doctors diagnosed death a few years after the start of use of toxic substances. A small portion of drug addicts dying from chronic diseases of the liver or kidneys as a result of their destruction and senility. And drug overdose is the leading cause of death for people regardless of their health status. After taking excessive doses of drugs slows heart rate and breathing stops. Only the presence of relatives who will be able to conduct CPR and call the ambulance, briefly delaying the inevitable.

What is dangerous in overdose

Medical statistics merciless – only 6-7% of people can survive an overdose. But he still is not without consequences for the organism: irreversible damage to liver, kidneys, all parts of the Central nervous system. One becomes a profound disability that does not reduce his craving for drugs.

The meaning of the actions inherent in the term designating it. Overdose is called an excess amount of drug introduced parenterally or by other means.

Unbelievable but true – experienced addicts live a lot longer beginners forbidden substances. It would seem that the body of «old-timers» is worn so that the next dose could be your last, and the newcomers have not had time to undermine their health. But the fact is that death from drug overdose can occur simultaneously. Everything is very individual, and in most cases depends on the state of internal organs and capillary permeability. Experienced the addict over time increases the dose of the drug, as it ceases to feel pleasure from previously entered quantity of heroin. In medicine it is called tolerance or reduced response to repeated drug use. To cross the dangerous line between normal and lethal dose is very easy, only one of the graduations of the syringe. Euphoria from drug use is the result of stimulation and (or) oppression of the Central nervous system, especially the brain. And he is the center of the regulation of the basic systems of life:

READ  Poisonous technical liquids, and consequences of their use
  • respiratory system;
  • of the cardiovascular system.

The excess concentration of drugs even to a hundredth of a cent able to inhibit impulses conducted in the brain. Feedback signals about the need for breath or the quickening of the rhythm will not enter into the pulmonary parenchyma or one of the heart — they will simply cease to function.

Sometimes after leaving the clinic where the treatment took place, the person injects his usual dose of drugs and dies as a result of an overdose. His body was cleansed, increased sensitivity to any chemicals. Therefore, non-lethal dose in the past, this time caused a disturbance and respiratory failure.

Causes of overdose

One reason for overdose may be the human desire to break free from bad habits. Often it is impossible to do it without medical intervention, and he was again sent to the drug supplier. In the few days or weeks without drugs the human body brought the accumulated toxic substances, and the first dose is absorbed completely, leading to heart failure. The possibility of overdose is influenced by such factors:

  1. The way of getting drugs into the human body: parenterally, orally or by inhalation.
  2. Individual predisposition of the body to use drugs, as well as overall health. A drug overdose is inevitable in the presence of hepatitis or diseases of the urinary system.
  3. Combines the drug with alcohol. Latest enhance and prolong the effect of almost all synthetic drugs.

One reason for the overdose is cirrhosis. Damaged liver cells can not cope with its function –cleanse the blood of toxins. In the human body develops persistent dehydration, and harmful substances are deposited intact. First dose, in combination with existing drugs in the body will lead to death.

Addicts have their own rules, following which you long to avoid overdose. Causes of fatal drug toxicity are listed below.

READ  Pumpkin with honey for the treatment of liver and cleanse the body

  • Combination with other drug or drugs. Ceasing to experience the fun of the previous dose, but fearing to increase it, drug addicts go to the trick. They combine the toxic substances with the tools that amplify the effect of taking several times. Every time a drug addict can’t be sure what the outcome of his experiment.
  • The concentration of drug in the mixture. Suppliers of diluted drugs at best neutral ingredients, striving to extract the greatest possible benefit. Trying to pick up the required dose, the addict uses an increased amount of substance – there are signs of overdose. The police know that if the area is a mass death of addicts, so there is a new vendor.
  • Worn out tissues and blood vessels in the body of the addict. Toxic substances are deposited in damaged tissues, is not eliminated from the body, destroying the neighboring areas, reducing the conduction of impulses. Overdose can occur when consuming even minimal amounts of the substance.

Doctors frequently ascertain death for parenteral administration of drugs intravenously and intramuscularly. Toxic substances enter directly into the bloodstream without passing biological barriers.

Extremely dangerous drugs in tablets: it is impossible to predict their impact on the body. They begin to dissolve and be absorbed in the gastrointestinal tract 30 minutes after administration, and maximum concentrations accumulate in the blood after 1-3 hours. At this time, the addict can sleep and not feel the signs of an overdose.

Overdose symptoms

Relatives and friends of drug addicts have long known all the signs of dangerous intoxication. Overdose is:

  1. Copious foam from the mouth.
  2. Spasms of the upper and lower extremities.
  3. Anxiety attack fear of death.
  4. Loss of consciousness.
  5. Stop breathing.

The first sign of a drug overdose is a headache that is not able to eliminate the strongest antispasmodics. The pain is worse in bright light and the slightest extraneous sound.

Typically, these symptoms occur with intravenous or intramuscular drugs. If there would not person able to provide assistance, the addict can die in a few minutes. In the use of tablets or inhalation of toxic substances the clinical picture develops gradually:

  • there is a disorder of the gastrointestinal tract: nausea, seizures, vomiting;
  • increased sweating, increases the tremor of the extremities;
  • appears cyanotic hue of the skin, especially the nasolabial folds;
  • occurs arterial hypertension, and then the pressure drops dramatically;
  • breathing becomes rare, shallow. The addict is trying frantically to breathe, with his lips turning blue;
  • appear arrhythmia, the heartbeat quickens, and then slows down to threat indicators.
READ  Poisoning fish symptoms and treatment at home

In the sternum in humans, there is a burning sensation. It is accompanied by severe pain, provokes the fear of death.

First aid for overdose

Relatives should call a doctor immediately, as the drug continues to be absorbed into the bloodstream. While the doctor is in the way, you need to give the man first aid:

  1. Induce vomiting if the victim is conscious.
  2. To follow the breath, if necessary, carry out resuscitation.
  3. Talk to a man, to give him to lose consciousness.

Overdose occurs every addict sooner or later. Will it cause death, or this time it will cost depends on many factors. But if among the relatives there are people suffering from drug addiction, you should know the symptoms of an overdose and how to provide resuscitation.